Acta Mathematica Sinica, English Series

, Volume 23, Issue 3, pp 563–570 | Cite as

Strict Feasibility of Variational Inequalities in Reflexive Banach Spaces

  • Yi Ran HeEmail author
  • Xiu Zhen Mao
  • Mi Zhou


Strict feasibility is proved to be an equivalent characterization of (dual) variational inequalities having a nonempty bounded solution set, provided the mappings involved are stably properly quasimonotone. This generalizes an earlier result from finite-dimensional Euclidean spaces to infinitedimensional reflexive Banach spaces. Moreover, the monotonicity-type assumptions are also mildly relaxed.


variational inequalities well-positioned sets barrier cone strict feasibility stably properly quasimonotone 

MR (2000) Subject Classification

47H04 47H05 58E35 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Karamardian, S.: Complementarity problems over cones with monotone and pseudomonotone maps. J. Optim. Theory Appl., 18(4), 445–454 (1976)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Yao, J. C.: Multi-valued variational inequalities with K-pseudomonotone operators. J. Optim. Theory Appl., 83(2), 391–403 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Saigal, R.: Extension of the generalized complementarity problem. Math. Oper. Res., 1(3), 260–266 (1976)zbMATHMathSciNetGoogle Scholar
  4. 4.
    Kojima, M., Megiddo, N., Noma, T.: Homotopy continuation methods for nonlinear complementarity problems. Math. Oper. Res., 16(4), 754–774 (1991)zbMATHMathSciNetGoogle Scholar
  5. 5.
    McLinden, L.: The complementarity problem for maximal monotone multifunctions. In R. W. Cottle, F. Giannessi, and J.-L. Lions, editors, Variational Inequalities and Complementarity Problems, pages 251– 270, Wiley, Chichester, 1980Google Scholar
  6. 6.
    Güler, O.: Existence of interior points and interior paths in nonlinear monotone complementarity problems. Math. Oper. Res., 18(1), 128–147 (1993)zbMATHMathSciNetGoogle Scholar
  7. 7.
    Zhao, Y. B., George Isac. Properties of a multivalued mapping associated with some nonmonotone complementarity problems. SIAM J. Control Optim., 39(2), 571–593 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Zhang, L. P., Han, J. Y., Huang, Z. H.: Superlinear/quadratic one-step smoothing Newton method for P0-NCP. Acta Mathematica Sinica, English Series, 21(1), 117–128 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Facchinei, F., Pang, J. S.: Finite-Dimensional Variational Inequalities and Complementarity Problems, Springer-Verlag, New York, 2003Google Scholar
  10. 10.
    He, Y. R., Ng, K. F.: Strict feasibility of generalized complementarity problems. J. Austral. Math. Soc., Ser A., 81(1), 15–20 (2006)zbMATHCrossRefGoogle Scholar
  11. 11.
    Deimling, K.: Nonlinear functional analysis, Springer-Verlag, Berlin, 1985Google Scholar
  12. 12.
    McLinden, L.: Stable monotone variational inequalities. Math. Programming (Ser. B), 48(2), 303–338 (1990)zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Crouzeix, J. P.: Pseudomonotone variational inequality problems: Existence of solutions. Math. Programming, Ser. A, 78(3), 305–314 (1997)CrossRefMathSciNetGoogle Scholar
  14. 14.
    Daniilidis, A., Hadjisavvas, N.: Coercivity conditions and variational inequalities. Math. Programming, Ser. A, 86(2), 433–438 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Bianchi, M., Hadjisavvas, N., Schaible, S.: Minimal Coercivity conditions and exceptional families of elements in quasimonotone variational inequalities. J. Optim. Theory Appl., 122(1), 1–17 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Zhao, Y. B., Li, D.: Strict feasibility conditions in nonlinear complementarity problems. J. Optim. Theory Appl., 107(3), 641–664 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Aubin, J. P.: Optima and Equilibria, Springer-Verlag, Berlin, 1993Google Scholar
  18. 18.
    Tyrrell Rockafellar, R.: Convex Analysis, Princeton University Press, Princeton, N.J., 1970Google Scholar
  19. 19.
    Zălinescu, C.: Convex analysis in general vector spaces, World Scientific Publishing Co. Inc., River Edge, NJ, 2002Google Scholar
  20. 20.
    Adly, S., Théra, M., Ernst, E.: Stability of the solution set of non-coercive variational inequalities. Commun. Contemp. Math., 4(1), 145–160 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Adly, S., Ernst, E., Thera, M.: On the Dieudonne theorem in reflexive Banach spaces. Cybernetics Systems Anal., 38(3), 339–343 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Adly, S., Ernst, E., Théra, M.: On the closedness of the algebraic difference of closed convex sets. J. Math. Pures Appl., 82(9), 1219–1249 (2003)zbMATHMathSciNetGoogle Scholar
  23. 23.
    Adly, S., Ernst, E., Théra, M.: Well-positioned closed convex sets and well0positioned closed convex functions. J. Global Optim., 29(4), 337–351 (2004)CrossRefMathSciNetGoogle Scholar
  24. 24.
    Daniilidis, A., Hadjisavvas, N.: Characterization of nonsmooth semistrictly quasiconvex and strictly quasiconvex functions. J. Optim. Theory Appl., 102(3), 525–536 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Aubin, J. P., Ekeland, I.: Applied Nonlinear Analysis, John Wiley & Sons Inc., New York, 1984Google Scholar
  26. 26.
    He, Y. R.: A relationship between pseudomonotone and monotone mappings. Appl. Math. Lett., 17(4), 459–461 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Konnov, I. V.: On quasimonotone variational inequalities. J. Optim. Theory Appl., 99(1), 165–181 (1998)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2007

Authors and Affiliations

  1. 1.Department of MathematicsSichuan Normal UniversityChengdu 610068P. R. China

Personalised recommendations